Alert archive / Massachusetts / High Wind Watches in 2006

High Wind Watch 5, NWS Boston/Norton, MA

October 26, 20069 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Oct 26, 2006, 4:46 PM EDT for 9 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Oct 28, 2006, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 4:46 PM EDT (20:46 UTC)
In effect from
Oct 28, 2006, 10:00 AM EDT
Expired
Oct 27, 2006, 4:23 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 262046
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT THU OCT 26 2006

...THERE IS A 50 PERCENT CHANCE OF DAMAGING WIND OVER PARTS OF RHODE ISLAND
AND EASTERN MASSACHUSETTS SATURDAY...

.THE REMAINS OF A TROPICAL SYSTEM FROM PACIFIC COMBINING WITH AN OUTBREAK
OF COLD AIR MOVING SOUTHEASTWARD THROUGH THE GREAT LAKES REGION WILL LIKELY
DEVELOP A POWERFUL STORM HERE THIS WEEKEND.

MAZ005>007-013>024-RIZ001>008-270500-
/O.NEW.KBOX.HW.A.0005.061028T1400Z-061028T2200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
446 PM EDT THU OCT 26 2006

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
IT COVERS ALL OF RHODE ISLAND AND MUCH OF EASTERN MASSACHUSETTS. IT
INCLUDES LAWRENCE...BOSTON...BROCKTON...PROVIDENCE...WESTERLY...NEW
BEDFORD...THE CAPE AND ISLANDS.

A TWO TO 4 HOUR PERIOD OF SOUTHEASTERLY SQUALLS WILL BRING BRIEF
INTENSE SHOWERS TO RHODE ISLAND AND THE COASTAL PLAIN OF EASTERN
MASSACHUSETTS. STRONGEST SOUTHEAST WINDS SHOULD OCCUR BETWEEN 10 AM
AND 4 PM SATURDAY WITH GUSTS OF 45 TO 60 MPH EXPECTED. THUNDERSTORMS
MAY ACCOMPANY THE STRONGER WIND GUSTS DURING THE EARLY AFTERNOON.
THEN AN ABRUPT WIND SHIFT TO WEST LATE IN THE DAY MAY BE MARKED BY A
FEW MINUTES OF WIND GUSTS ALSO OF 45 TO 60 MPH.

WINDS SHOULD DIMINISH AT NIGHT BUT SUNDAY IS LIKELY TO SEE BLUSTERY
WEST WIND GUSTS OF 40 TO 50 MPH DURING THE MIDDAY AND AFTERNOON
HOURS. 

THE COMBINATION OF THE WIND AND STILL PARTIALLY LEAFED TREES WILL
PROBABLY RESULT IN POCKETS OF BROKEN TREE LIMBS...POWER OUTAGES AND
POSSIBLY UPROOTED TREES.  

IF CONFIDENCE IN THIS OUTLOOKED STORM CONTINUES TO GROW...ADVISORIES
OR WARNINGS WOULD BE ISSUED FRIDAY OR EARLY SATURDAY.  

THERE IS A SMALL CHANCE THAT SPOTTY DAMAGING WIND WILL OCCUR EVEN SUNDAY
AFTERNOON... ESPECIALLY IN THE CONNECTICUT RIVER VALLEY AND THE NORTHERN
TWO THIRDS OF MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

$$

DRAG
3 follow-up statements
000 
WWUS71 KBOX 270205
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EDT THU OCT 26 2006

...INCREASING CHANCES OF DAMAGING WIND OVER PARTS OF RHODE ISLAND AND
EASTERN MASSACHUSETTS SATURDAY...

.THE REMAINS OF A TROPICAL SYSTEM FROM THE PACIFIC COMBINING WITH AN
OUTBREAK OF COLD AIR MOVING SOUTHEASTWARD THROUGH THE GREAT LAKES
REGION WILL LIKELY DEVELOP A POWERFUL STORM HERE THIS WEEKEND.

MAZ005>007-013>024-RIZ001>008-271015-
/O.CON.KBOX.HW.A.0005.061028T1400Z-061028T2200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
1005 PM EDT THU OCT 26 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A TWO TO 4 HOUR PERIOD OF SOUTHEASTERLY SQUALLS WILL BRING BRIEF
INTENSE SHOWERS TO RHODE ISLAND AND THE COASTAL PLAIN OF EASTERN
MASSACHUSETTS. STRONGEST SOUTHEAST WINDS SHOULD OCCUR BETWEEN 10 AM
AND 4 PM SATURDAY WITH GUSTS OF 45 TO 60 MPH EXPECTED. THUNDERSTORMS
MAY ACCOMPANY THE STRONGER WIND GUSTS DURING THE EARLY AFTERNOON.
THEN AN ABRUPT WIND SHIFT TO WEST LATE IN THE DAY MAY BE MARKED BY A
FEW MINUTES OF WIND GUSTS ALSO OF 45 TO 60 MPH.

WINDS SHOULD DIMINISH AT NIGHT BUT SUNDAY IS LIKELY TO SEE
BLUSTERY WEST WIND GUSTS OF 40 TO 50 MPH DURING THE MIDDAY AND
AFTERNOON HOURS.

THE COMBINATION OF THE WIND AND STILL PARTIALLY LEAFED TREES WILL
PROBABLY RESULT IN POCKETS OF BROKEN TREE LIMBS...POWER OUTAGES
AND POSSIBLY UPROOTED TREES.

IF CONFIDENCE IN THIS DEVELOPING STORM CONTINUES TO GROW...ADVISORIES
OR WARNINGS WOULD BE ISSUED FRIDAY OR EARLY SATURDAY.

THERE IS A SMALL CHANCE THAT ISOLATED DAMAGING WIND WILL OCCUR EVEN
SUNDAY AFTERNOON...ESPECIALLY IN THE CONNECTICUT RIVER VALLEY AND
THE NORTHERN TWO THIRDS OF MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

DRAG/NOCERA
000 
WWUS71 KBOX 270829
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT FRI OCT 27 2006

...INCREASING CHANCES OF DAMAGING WIND OVER PARTS OF RHODE ISLAND
AND EASTERN MASSACHUSETTS SATURDAY...

.THE REMAINS OF A TROPICAL SYSTEM FROM THE PACIFIC COMBINING WITH
AN OUTBREAK OF COLD AIR MOVING SOUTHEASTWARD THROUGH THE GREAT
LAKES REGION WILL LIKELY DEVELOP A POWERFUL STORM HERE THIS
WEEKEND.

MAZ005>007-013>024-RIZ001>008-271630-
/O.CON.KBOX.HW.A.0005.061028T1400Z-061028T2200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
429 AM EDT FRI OCT 27 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A POWERFUL STORM WILL BEGIN TO DEVELOP OVER THE OHIO VALLEY
TONIGHT...AND WILL MOVE NORTHWARD INTO UPSTATE NEW YORK DURING THE
DAY ON SATURDAY WHILE CONTINUING TO INTENSIFY.

EXPECT WINDS TO INCREASE FROM THE SOUTH QUITE MARKEDLY EARLY SATURDAY
MORNING...WITH SUSTAINED SPEEDS POSSIBLY REACHING 30 TO 40 MPH BY
NOON. WIND GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON COULD
REACH 60 MPH.

WINDS SHOULD DIMINISH AT NIGHT BUT SUNDAY IS LIKELY TO SEE BLUSTERY
AND POSSIBLY DAMAGING WEST WIND GUSTS OF 45 TO 55 MPH...ESPECIALLY
DURING THE AFTERNOON HOURS.

THE COMBINATION OF THE WIND...STILL PARTIALLY LEAFED TREES...AND A
WET GROUND DUE TO HEAVY RAINFALL ON SATURDAY WILL PROBABLY RESULT IN
DOWNED TREES AND POWER LINES BOTH SATURDAY AND SUNDAY.

IF CONFIDENCE IN THIS DEVELOPING STORM CONTINUES TO GROW...WARNINGS
WOULD BE ISSUED LATER TODAY OR TONIGHT.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$
000 
WWUS71 KBOX 272023
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT FRI OCT 27 2006

...DAMAGING WIND EXPECTED OVER PARTS OF RHODE ISLAND AND EASTERN
MASSACHUSETTS THIS WEEKEND...

.THE REMAINS OF A TROPICAL SYSTEM FROM THE PACIFIC COMBINING WITH
AN OUTBREAK OF COLD AIR MOVING SOUTHEAST THROUGH THE GREAT LAKES
REGION WILL CAUSE A POWERFUL STORM TO DEVELOP...AFFECTING THE REGION
THROUGH THE WEEKEND.

MAZ005>007-013>021-RIZ001>008-281000-
/O.UPG.KBOX.HW.A.0005.061028T1400Z-061028T2200Z/
/O.NEW.KBOX.HW.W.0004.061028T1400Z-061028T2200Z/
/O.NEW.KBOX.WI.Y.0028.061028T2200Z-061029T1200Z/
/O.NEW.KBOX.HW.A.0006.061029T1200Z-061029T2300Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
423 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM EDT SATURDAY TO 7 AM EST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THESE ARE ALL IN EFFECT FOR EASTERN MASSACHUSETTS AND RHODE
ISLAND.

WINDS ARE EXPECTED TO QUICKLY INCREASE FROM THE SOUTH EARLY
SATURDAY MORNING...WITH SUSTAINED SPEEDS POSSIBLY REACHING 30 TO 40
MPH BY NOON. WIND GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON
COULD REACH 60 MPH.

WINDS WILL SHIFT TO SOUTHWEST AND DIMINISH TO 25 TO 35 MPH WITH GUSTS
CLOSE TO 45 MPH...BUT WILL PICK UP AGAIN ON SUNDAY. BLUSTERY AND
POSSIBLY DAMAGING WEST WIND GUSTS OF 45 TO 55 MPH COULD OCCUR ON
SUNDAY...ESPECIALLY DURING THE AFTERNOON HOURS.

THE COMBINATION OF THE WIND...STILL PARTIALLY LEAFED TREES...AND
A WET GROUND DUE TO HEAVY RAINFALL ON SATURDAY WILL PROBABLY
RESULT IN DOWNED TREES AND POWER LINES BOTH SATURDAY AND SUNDAY.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. 

$$

MAZ022>024-281000-
/O.UPG.KBOX.HW.A.0005.061028T1400Z-061028T2200Z/
/O.NEW.KBOX.HW.W.0004.061028T1400Z-061028T2200Z/
/O.NEW.KBOX.WI.Y.0028.061028T2200Z-061029T0600Z/
/O.NEW.KBOX.HW.A.0006.061029T0600Z-061029T2300Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
423 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM EDT SATURDAY TO 1 AM EST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THESE ARE ALL IN EFFECT FOR CAPE COD...MARTHAS VINEYARD AND 
NANTUCKET.

WINDS ARE EXPECTED TO QUICKLY INCREASE FROM THE SOUTH EARLY
SATURDAY MORNING...WITH SUSTAINED SPEEDS POSSIBLY REACHING 40 TO 45
MPH BY NOON. WIND GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON
COULD REACH 65 MPH.

WINDS WILL SHIFT TO SOUTHWEST AND BRIEFLY DIMINISH TO 30 TO 35 MPH
WITH GUSTS CLOSE TO 45 MPH EARLY SATURDAY NIGHT...BUT WILL PICK UP
AGAIN DURING THE OVERNIGHT HOURS. BLUSTERY AND POSSIBLY DAMAGING WEST
WIND GUSTS COULD AGAIN REACH 65 MPH ON SUNDAY...ESPECIALLY DURING
THE AFTERNOON HOURS.

THE COMBINATION OF THE WIND...STILL PARTIALLY LEAFED TREES...AND
A WET GROUND DUE TO HEAVY RAINFALL ON SATURDAY WILL PROBABLY
RESULT IN DOWNED TREES AND POWER LINES BOTH SATURDAY AND SUNDAY.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY.
TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. 

$$

CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-281000-
/O.NEW.KBOX.WI.Y.0028.061028T1400Z-061029T1200Z/
/O.NEW.KBOX.HW.A.0006.061029T1200Z-061029T2300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER...
JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE
423 PM EDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT FROM 10 AM EDT SATURDAY TO 7 AM EST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE ADVISORY AND WATCH ARE IN EFFECT FOR CENTRAL AND WESTERN
MASSACHUSETTS TO THE EAST SLOPES OF THE BERKSHIRES...SOUTH CENTRAL
AND SOUTHWEST NEW HAMPSHIRE AND MOST OF NORTHERN CONNECTICUT.

WINDS ARE EXPECTED TO QUICKLY INCREASE FROM THE SOUTH EARLY
SATURDAY MORNING...WITH SUSTAINED SPEEDS POSSIBLY REACHING 30 TO 40
MPH BY NOON. WIND GUSTS LATE SATURDAY MORNING INTO SATURDAY AFTERNOON
COULD REACH UP TO 55 MPH.

WINDS WILL SHIFT TO SOUTHWEST AND DIMINISH TO 25 TO 35 MPH WITH GUSTS
CLOSE TO 45 MPH...BUT WILL PICK UP AGAIN ON SUNDAY. BLUSTERY AND
POSSIBLY DAMAGING WEST WIND GUSTS UP TO 45 MPH COULD OCCUR ON
SUNDAY...ESPECIALLY DURING THE AFTERNOON HOURS.

THE COMBINATION OF THE WIND...STILL PARTIALLY LEAFED TREES...AND
A WET GROUND DUE TO HEAVY RAINFALL ON SATURDAY WILL PROBABLY
RESULT IN DOWNED TREES AND POWER LINES BOTH SATURDAY AND SUNDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

VALLIER-TALBOT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 26, 4:10 PM EDT, 36 minutes earlier.

Area forecast discussion, Oct 26, 4:10 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT THU OCT 26 2006

...SNE WX CONF WILL OCCUR THIS WEEKEND DESPITE A PROBABLE NRN/SRN
STREAM POWERFUL PHASER THAT MAXIMIZES ITS POTENCY IN NEW ENGLAND 16Z
SATURDAY THRU 21Z SUNDAY WITH A MORE WIDESPREAD POWER INTERRUPTIVE
WIND EVENT ACROSS THE KBOX CWA OF SNE...

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SHORT RANGE MODELS IN GOOD AGREEMENT THIS AFTERNOON AS HIGH PRESSURE
WILL MOVE ACROSS THE REGION LATER TONIGHT AND FRIDAY.  SKIES WILL
CLEAR OUT TONIGHT.  EXPECT COLD OVERNIGHT LOWS WITH WINDS
DIMINISHING AND DEWPOINTS DROPPING TO THE 20S TO LOWER 30S.  LOWS
WILL FALL TO THE MID 20S TO LOWER 30S AT MOST LOCATIONS...BUT BOSTON
METRO WILL REMAIN IN THE MID TO UPPER 30S AND GREATER HARTFORD WILL
ALSO REMAIN NEAR OR JUST ABOVE FREEZING.

WILL BE A PLEASANT DAY ON FRIDAY...WITH MAINLY CLEAR SKIES.  ONLY
EXPECT A FEW FAIR WEATHER CLOUDS TO FORM.  TEMPS WILL REBOUND TO THE
MID AND UPPER 40S OVER THE HIGHER TERRAIN...AND THE UPPER 40S TO MID
50S ELSEWHERE...STILL RUNNING SEVERAL DEGREES BELOW NORMAL.

AS THE RIDGE TENDS TO WEAKEN AND SHIFT TO THE EAST FRIDAY
AFTERNOON...EXPECT SOME HIGH CLOUDS TO BEGIN FILTERING IN FROM THE
WEST WITH THE APPROACH OF THE STRONG LOW PRESSURE FOR THE EARLY PART
OF THE WEEKEND.

LEANED TOWARD THE 12Z GFS...WITH SOME BLENDING WITH THE NAM/WRF FOR
THIS PORTION OF THE FORECAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH NEXT THURSDAY/...
FROM PREVIOUS AFD...
THE SUGGESTION IS PREPARE OPTIONS FOR WIND RAIN GENERATED TRAVEL
DELAYS IN PTNS OF SNE SATURDAY DUE TO WIND/RAIN COMBO WITH DETAILS
TBD ON WHICH ELEMENT HAS GREATEST IMPACT WHERE.

SUNDAY WILL BE NO PICNIC WINDWISE WITH A GOOD CHANCE OF AT LEAST
WIDESPREAD WIND ADVY CONDS AND MAYBE THE STRONGEST WEST WIND OF THE
ENTIRE EVENT OCCURRING DURING SUNDAY MIDDAY/AFTN WITH ASSORTED TREE
LIMB BREAKAGE WITH STILL FULLY LEAVED TREES.

WIND EVENT GREATER THAN WHAT OCCURRED FRIDAY THE 20TH IS EXPECTED
THIS WEEKEND AND A HIGH WIND WATCH FOR SATURDAY ON THE COASTAL PLAIN
WILL BE CONSIDERED /4TH PRD/. ISALLOBARIC 6 HRLY FALL/RISE RATE IS
APPEARING EXCESSIVE FOR A NON TROPICAL NAMED EVENT /NEAR 20 MB FALL
IN 6 HRS AS WELL DETAILED IN THE AFD LONG TERM DISC BELOW/. THE 5MB
18Z SATURDAY RISES BEHIND THE SYSTEM LEAVE THE 6HRLY GRADIENT PRES
CHG 25 MB AT 18Z BUT...THIS GRADIENT EXCHANGE RISES TO 31 MB AT 00Z
AS PRES RISES INTENSIFY DURING THE AFTN COMING INTO NYC. 12Z NAM
WHILE SLIGHTLY SLOWER IS OF SIMILAR GRADIENT CHG AT 00Z SUNDAY.
850MB INFLOW OF -5 SD IS NOTED. STG DRY CAA BEHIND THE SYSTEM APPEARS
STRONGER THAN LAST EVENT...IN ALL PROBABILITY DUE TO THE REMAINS OF
PAUL BEING INGESTED INTO THE COLD CORE SYSTEM. SIGNIFICANT AMT OF OUR
MODEL GUIDANCE SUGGESTS WIND DAMAGE GUSTS ALSO ON SUNDAY /45-50
KTS/.

12Z NAM HAS ACK SE 60 KTS AT 21Z SAT AT 1000KT AND THEN ORH/BOS CONT
TO SHOW LOW PROB 60-65 KNOTS SUNDAY ON WLY CAA WITH HIGH PROB 40-
45KTS

THE FACT THAT PRES IS DROPPING BLO 1000 MB ALLOWS BETTER CHC OF
THE SFC WIND VERIFYING...12Z/26 MOS LOOKS TOO LOW ON WINDS IN THE
COASTAL PLAIN.

STMTS CONT AS WRITTEN BUT MAY UPGRADE THREAT AT 20Z. MORE DETAILS
LATE THIS AFTN.

06Z GFS ENSEMBLES ON QPF ARE STILL 1-2 BUT INTENSIFYING SLY
INFLOW...TROP ORIGIN-OROGRAPHICS COULD EASILY ALLOW FOR MORE IN +1 TO
2 SD PWAT. NERFC WILL RUN AN AFTN CONTINGENCY.  FLOOD ADVISORY
POTENTIAL FOR NUISANCE POOR DRAINAGE STREET FLOODING...A PRODUCT
THAT WOULD NOT ISSUE TIL SOMETIME FRIDAY OR EVEN JUST BEFORE THE
EVENT ON SATURDAY ONCE THE TARGETED REGION CAN BE CONFIDENTLY
OUTLOOKED.

SVR: GFS INSTAB FOR 1-3 HRS IS HUGE.  NEEDS REEVALUATION FRIDAY FOR
SLIGHT RISK SVR ADDITION.  SWI CONTS BLO ZERO AND THUNDER EXPECTED
SOMEWHERE IN SNE DUE TO A PRD OF BOMBOGENESIS MOISTURE/THERMAL
FLUXES.

SELY SQUALLS WILL OCCUR ENTIRE COASTAL PLAIN WHERE A RELATIVELY HIGH
PROB /50 PCT/ OF >25 KT SUSTAINED SFC WINDS EXIST IN THE 09Z SREF
FOR SAT AFTN.  THE RISK OF 25KT SUSTAINED AT ACK RISES 90 PCT AT
TIMES SAT EVEN /00Z THRU SUN MORNING/  THE THREAT FOR SUSTAINED 25
KT EXPANDS WEST THRU MOST OF SNE MIDDAY SUNDAY WITH PROBS OF 30 TO
40 PCT.

DELAYED 09Z SREF IS NOW IN NCEP IS RUNNING BACKUP TESTS TODAY AND
BLV THAT MIGHT BE PART OF THE REASON FOR SREF DELAY.

MORE COMING LATER...

&&

.AVIATION...
VFR CONDITIONS PREDOMINATE WITH STRATOCU CLOUD DECK FROM 4-5KFT
MOVING ACROSS THE REGION.  EXPECT THESE CLOUDS TO MELT AWAY WITH
SUNSET...WITH MAINLY CLEAR SKIES TONIGHT.  AS HIGH PRESSURE BUILDS
OVERHEAD ON FRIDAY...EXPECT ONLY A FEW CLOUDS AT 4-6KFT IF THAT.

&&

.MARINE...
IN THE SHORT TERM...WILL HAVE LEFTOVER SMALL CRAFT CONDITIONS
TONIGHT ACROSS THE OUTER WATERS.  WINDS AND SEAS HAVE DIMINISHED ON
THE NEARSHORE WATERS AS WELL AS THE SOUNDS AND BAYS.  COULD SEE SOME
GUSTS TO 20 KTS THERE...OTHERWISE EXPECT WINDS BELOW 15 KTS AND SEAS
BELOW 4 FEET THROUGH FRIDAY.  ON THE OUTER WATERS...EXPECT WINDS AND
SEAS TO EVENTUALLY DECREASE OVERNIGHT AS HIGH PRESSURE APPROACHES.
WILL KEEP MINIMAL SMALL CRAFT GOING...WITH SEAS UP TO 5 FEET AND
WIND GUSTING TO 25 KTS THROUGH AROUND MIDNIGHT OR SO.

WITH HIGH PRESSURE RIDGE MOVING ACROSS THE WATERS FRIDAY...EXPECT
WINDS AND SEAS REMAINING BELOW SMALL CRAFT CRITERIA.

IN THE LONG TERM...COMING SOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WATCH FOR MAZ005>007-013>024 FROM 10 AM SATURDAY TO
     6 PM SATURDAY.
NH...NONE.
RI...HIGH WIND WATCH FOR RIZ001>008 FROM 10 AM SATURDAY TO 6 PM
     SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ250-255 UNTIL MIDNIGHT FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ254 UNTIL 6 AM FRIDAY.
&&

SHORT TERM...EVT
LONG TERM...DRAG
AVIATION...EVT
MARINE...EVT/DRAG
Hazardous weather outlook, Oct 26, 5:58 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
558 AM EDT THU OCT 26 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271000-
BARNSTABLE-BLOCK ISLAND-BRISTOL-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NEWPORT-NORTHERN BRISTOL-
NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-WASHINGTON-
WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK-
WESTERN PLYMOUTH-WINDHAM-
558 AM EDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...
NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SIGNIFICANT COASTAL STORM WILL LIKELY BRING HEAVY RAINFALL AND
POSSIBLE STRONG TO DAMAGING WINDS ON SATURDAY.  THE BEST CHANCE FOR
DAMAGING WIND GUSTS IN EXCESS OF 55 MPH WILL BE ALONG THE SOUTHEAST
NEW ENGLAND COAST DURING A 3 TO 6 HOUR PERIOD SATURDAY AFTERNOON.
A HIGH WIND WATCH MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

ANZ230>237-250-254-255-271000-
BLOCK ISLAND SOUND-BOSTON HARBOR-BUZZARDS BAY-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-NANTUCKET SOUND-NARRAGANSETT BAY-RHODE ISLAND SOUND-
VINEYARD SOUND-
558 AM EDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MASSACHUSETTS
COASTAL WATERS AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SIGNIFICANT COASTAL STORM WILL BRING GALE FORCE WINDS SATURDAY
AFTERNOON WITH STORM FORCE GUSTS TO 50 KTS POSSIBLE OVER THE OPEN
WATERS.  GALE FORCE WINDS WILL LIKELY PERSIST THROUGH SUNDAY
NIGHT WITH HIGH SEAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 5:50 AM EDTMarine Weather StatementBOX4 days

Nearby

High Wind Watches in Massachusetts, 2006High Wind Watches in Rhode Island, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.